Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 81, NWS Green Bay, WI

November 16, 2011

NWS Green Bay, WI issued this small craft advisory at Nov 16, 2011, 9:43 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2011, 9:43 AM CST (15:43 UTC)
Expired
Nov 16, 2011, 9:00 PM CST
In force
11 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WHUS73 KGRB 161543
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
943 AM CST WED NOV 16 2011

...GUSTY WEST WINDS TODAY...

.GUSTY WEST WINDS ARE EXPECTED TODAY AS A LOW PRESSURE SYSTEM
PULLS AWAY FROM THE GREAT LAKES REGION. WINDS SHOULD THEN DECREASE
THROUGH THE EVENING.

LMZ521-162345-
/O.NEW.KGRB.SC.Y.0081.111116T1543Z-111117T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
943 AM CST WED NOV 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* WINDS...WEST AT 15 TO 25 KTS WITH OCCASIONAL GUSTS TO 30 KTS
  THIS AFTERNOON.

* WAVES...3 TO 5 FEET ON THE LAKE AND 2 TO 4 FEET ON THE BAY.
  WAVES SHOULD SUBSIDE TO 1 TO 3 FEET EVERYWHERE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-541-162345-
/O.EXB.KGRB.SC.Y.0080.000000T0000Z-111117T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
943 AM CST WED NOV 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* WEST WINDS 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS ARE 
  EXPECTED TODAY. WINDS WILL GRADUALLY SUBSIDE LATER TODAY INTO 
  THIS EVENING. 

* WAVES 3 TO 5 FT TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ542-543-162345-
/O.EXT.KGRB.SC.Y.0080.000000T0000Z-111117T0300Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
943 AM CST WED NOV 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WEST WINDS 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS ARE 
  EXPECTED TODAY. WINDS WILL GRADUALLY SUBSIDE LATER TODAY INTO 
  THIS EVENING. 

* WAVES 3 TO 5 FT TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
802 
WHUS73 KGRB 162151
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
351 PM CST WED NOV 16 2011

...GUSTY WEST WINDS THROUGH THIS EVENING...

.GUSTY WEST WINDS ARE EXPECTED THROUGH THIS EVENING AS A LOW
PRESSURE SYSTEM PULLS AWAY FROM THE GREAT LAKES REGION. WINDS
SHOULD THEN DECREASE THROUGH THE LATE EVENING AND OVERNIGHT.

LMZ521-170300-
/O.CON.KGRB.SC.Y.0081.000000T0000Z-111117T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
351 PM CST WED NOV 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...WEST AT 10 TO 20 KTS WITH GUSTS TO 25 KTS THIS EVENING. 

* WAVES...2 TO 5 FT THIS EVENING...SUBSIDING TO 1 TO 3 FT AFTER
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-541>543-170300-
/O.CON.KGRB.SC.Y.0080.000000T0000Z-111117T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
351 PM CST WED NOV 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...WEST AT 10 TO 20 KTS WITH GUSTS TO 25 KTS THIS EVENING. 

* WAVES...3 TO 5 FT ON THE LAKE AND 2 TO 4 FT ON THE BAY. WAVES
  SHOULD SUBSIDE TO 1 TO 3 FT EVERYWHERE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 6:07 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Nov 16, 6:07 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
607 AM CST WED NOV 16 2011

.UPDATED...CONCERNING HEADLINES.

WILL CANCEL THE WIND ADVISORY FOR DOOR COUNTY. GLANCE AT ONGOING
GRB MORNING RAOB SHOWS WIND SPEEDS TO ONLY 35 KNOTS TO H850. STILL
SOME POTENTIAL OF GUSTY WINDS MIXING DOWN BUT WRAP AROUND SYSTEM CLOUDS
WERE WORKING INTO THE AREA FROM THE WEST TO REDUCE MIXING.

TDH
&&

.PREV DISCUSSION...ISSUED AT 555 AM CST WED NOV 16 2011...

SHORT TERM...TODAY/TONIGHT/THURSDAY. WINDS AND TEMPERATURES
THE PRIMARY FOCUS FOR THIS PERIOD.

WILL LET THE GOING WIND ADVISORY RUN ITS COURSE FOR A FEW HOURS
THIS MORNING OVER DOOR COUNTY. WINDS GUSTING INTO THE 30-35 MPH
RANGE OVER PARTS OF DOOR COUNTY AT 09Z. MODEL PROGS TO H850
INDICATE LESS WIND THAN 12-24 HOURS AGO...SO APPEARS THE THREAT OF
REACHING ADVISORY CRITERIA WIND IS LESS.

COLD AIR ADVECTION ONGOING TODAY IN THE WAKE OF A COLD FRONT
WHICH PASSED OVER LAST NIGHT. WRAP AROUND CLOUDS WERE SPREADING
MAINLY OVER MAINLY NORTHERN WISCONSIN THIS MORNING. A FEW SNOW
SHOWERS OR FLURRIES OVER MINNESOTA EARLY THIS MORNING MAY REACH
NORTHERN WISCONSIN TODAY AS THE CORE OF COLD AIR ALOFT WORKS
TOWARD THE AREA BUT EXPECT ONLY ISOLD COVERAGE. A VERY DRY AIR
MASS OVER THE NORTHERN PLAINS IS ALSO ADVANCING TOWARD THE STATE
TODAY IN THE WESTERLY FLOW. THIS DRY AIR WITH POTENTIAL MIXING
WILL TEND TO PREVENT CLOUD DEVELOPMENT TOWARDS CENTRAL WISCONSIN.
THEREFORE WILL HAVE A FAIRLY HEALTHY TEMP GRADIENT TODAY WHERE
CLOUDS PERSIST ACROSS THE NORTH TO LESS CLOUDS FOR AREAS SOUTHWARD.

OTHERWISE THE FORECAST AREA WILL BE UNDER THE CONTINUED COLD AIR
ADVECTION AS THE COLD UPPER TROUGH SWINGS OVER THE REGION TONIGHT
INTO THURSDAY. WHAT CLOUDS DO LINGER OVER NORTHERN AND NORTHEAST
WISCONSIN THROUGH EARLY THURSDAY WILL BE DEPARTING THURSDAY AS THE
SURFACE RIDGE SLIDES INTO THE AREA. WINDS APPEAR TO WESTERLY FOR
ANY LAKE EFFECT SNOW ACCUMULATIONS FOR THE NORTH.

SOME DECOUPLING TONIGHT MAY ALLOW SOME TEMPS TO FALL TO THE LOW
TEENS...BUT WOULD ALSO DEPEND ON CLOUD TRENDS TONIGHT. WILL ADD A
HEALTHY RANGE TO MIN TEMPS TONIGHT. SIMILAR ISSUE FOR THURSDAY
DEPENDING ON AMOUNT OF CLOUDS FOR MAX TEMPS.

LONG TERM...THU NGT THRU NXT TUE. MDLS CONT TO INDICATE THE
DIGGING OF AN UPR TROF OVER THE WRN CONUS WHICH ALLOWS FOR THE
SUBTROPICAL UPR RDG TO STRENGTHEN OVER THE SE CONUS THIS WEEKEND.
A SW FLOW ALOFT WL BRING A WET SYSTEM INTO THE RGN SAT INTO SAT
NGT WITH A POTENTIAL OF ACCUMULATING SNOW. MAIN FCST CHALLENGE WL
BE TRYING TO DETERMINE PCPN TYPE/SNOW ACCUMULATION WITH THIS
SYSTEM. TEMPS TO WARM ABV AVG THRU THE WEEKEND AND THEN COOL
CLOSER TO NORMAL FOR EARLY NXT WEEK.

SFC RDG QUICKLY SHIFTS EAST THU EVENING ALLOWING FOR A RETURN FLOW
TO SET-UP OVER WI FOR THE REMAINDER OF THE NGT. INCREASING SW WINDS
JUST ABV THE SFC ARE EXPECTED TO LIFT A WRMFNT NEWD THRU MOST OF WI
BY DAYBREAK. INCREASING ISEN LIFT TO BRING CLDS TO NE WI...BUT LWR
LVLS OF THE ATM ARE STILL TOO DRY TO SUPPORT ANY ISEN LIFT-INDUCED
PCPN FROM REACHING THE GROUND. RISING 8H TEMPS...CLDS AND WIND
SHOULD PROVIDE FOR EVENING LOW TEMPS...WITH READINGS SLOWLY RISING
THRU THE REMAINDER OF THE NGT.

A WEAK AREA OF LOW PRES IS FCST TO MOVE INTO NRN SECTIONS OF THE
GREAT LKS ON FRI AND DRAG A CDFNT INTO NW WI BY 00Z SAT. ALL THE
DYNAMICS APR TO PASS TO OUR NORTH IN THE VCNTY OF THE SFC LOW AND
SHRTWV AT MID-LVLS. WHILE A FEW FLURRIES OR SPRINKLES ARE PSBL OVER
THE NORTH FRI...NOT SIGNIFICANT ENUF TO CARRY IN THE FCST. A
NOTICEABLE IMPROVEMENT IN TEMPS WL BE NOTICED THROUGHOUT THE FCST
AREA WITH READINGS WARMING INTO THE LWR 40S NORTH...MID TO UPR 40S
CNTRL/E-CNTRL WI.

CDFNT TO BISECT WI SW TO NE BY FRI NGT AND THEN GRIND TO A HALT AS
IT ENCOUNTERS THE EXPANDING SE CONUS UPR RDG. PROMINENT SW WINDS
(50+ KTS AT 8H) WL BEGIN TO BRING GULF MSTR NWD THRU THE NGT AND
BEGIN TO SATURATE THE LWR LVLS OF THE ATM. EXPECT LGT RAIN TO
GRADUALLY DVLP OVER THE MIDWEST AND MAKE A MOVE INTO WI TOWARD
SUNRISE. FOR NOW...HAVE KEPT THE FCST DRY FRI NGT WITH INCREASING
CLDS AND MILD TEMPS FOR MID-NOV. MDLS AGREE ON THE DEVELOPEMENT OF
A SFC WAVE ALONG THE STALLED CDFNT OVER THE CNTRL PLAINS WITH A
FAST NE MOVEMENT ACROSS THE MIDWEST TOWARD NE IA/SW WI ON SAT.
THIS MOVEMENT IS ABT 6 HRS SLOWER THAT WHAT WAS ADVERTISED LAST
NGT AND THIS TIMING WOULD HOLD OFF THE BETTER PCPN CHCS TIL SAT
AFTERNOON. SURGE OF WARMER AIR ALOFT WOULD HAVE BULK OF THIS PCPN
FALL AS ALL RAIN WITH THE EXCEPTION OF N-CNTRL WI WHERE A MIX IS
STILL ANTICIPATED. THE TRACK OF THIS SFC WAVE IS STILL OPEN TO
DEBATE AND EXPECT MDLS TO WAFFLE AROUND FOR ANOTHER COUPLE OF
RUNS...THUS DO NOT WANT TO HIT THE PANIC BUTTON JUST YET FOR
N-CNTRL WI.

SFC WAVE (LOW PRES) ZIPS ACROSS WI SAT EVENING AND IS ALREADY FCST
TO REACH SE ONTARIO/SW QUEBEC BY DAYBREAK. ONGOING RAIN OR RAIN/
SNOW MIX WL GRADUALLY CHANGEOVER TO A MIX OR ALL SNOW SAT EVENING
AND THEN PRIMARILY SNOW SAT NGT. ONCE AGAIN...SFC LOW TRACK NOT
SET IN STONE BUT CURRENT TRACK WOULD FAVOR ACCUMULATING SNOW
GENERALLY NORTH OF A RRL-IMT LINE WHERE THE DEFORMATION ZONE WOULD
SET-UP. MINOR ACCUMULATIONS ALSO PSBL OVER THE REMAINDER OF THE
FCST AREA AS COLDER AIR SURGES SE BEHIND THE SYSTEM. SYNOPTIC SNOW
WL HAVE ENDED BY SUNDAY MORNING WITH PERHAPS LGT LK EFFECT SNOW
SHWRS ACROSS VILAS CNTY DUE TO NW WINDS/8H TEMPS DOWN AROUND -13C
OVER LK SUPERIOR. EVEN THIS LK EFFECT EVENT TO BE SHORT-LIVED AS
HI PRES BUILDS INTO THE WRN GREAT LKS RGN...BACKING WINDS MORE
WEST AND USHERING IN DRIER AIR.

SPLIT FLOW STILL PROGGED BY THE MDLS FOR THE START OF THE WORK
WEEK WITH THE NRN BRANCH OF THE UPR JET RUNNING ALONG THE U.S.-
CANADIAN BORDER AND THE SRN BRANCH SITUATED ACROSS THE SRN CONUS.
HI PRES TO SHIFT EAST BY MON WITH A WEAK MID-LVL SHRTWV TO MOVE
THRU WI. MAYBE A FEW FLURRIES AT BEST AS THE ATM TO STILL BE
RELATIVELY DRY. REMNANTS OF A CLOSED UPR LOW IN THE SRN STREAM TO
MVOE INTO THE CNTRL CONUS NXT TUE...BUT REMAIN FAR ENUF SOUTH TO
KEEP ANY PCPN AT BAY. MODEST TEMP RECOVERY EXPECTED TUE WITH TEMPS
CLOSER TO SEASONAL NORMS.

MARINE...ANTICIPATE THE GALE WARNING WILL BE CHANGED TO A SCA
LATE THIS MORNING. THE SCA END TIME WILL LIKELY BE EXTENDED WHEN
THAT CHANGE OCCURS.
&&

.AVIATION...MVFR CIGS WILL CONTINUE TO SPREAD OVER NORTHERN WISCONSIN
WHILE A VFR CIG WILL SPREAD OVER MUCH OF CENTRAL AND EAST CENTRAL
WISCONSIN TODAY. GUSTY WEST WINDS WILL CONTINUE TODAY BEFORE SUBSIDING
LATE THIS AFTERNOON INTO THIS EVENING.

TDH
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 16, 7:09 AM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
709 AM CST WED NOV 16 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171315-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
709 AM CST WED NOV 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRENGTHENING AREA OF LOW PRESSURE MOVING THROUGH WISCONSIN
SATURDAY INTO SATURDAY NIGHT COULD BRING AN ACCUMULATING SNOWFALL
TO A PORTION OF THE FORECAST AREA. AT THIS TIME...THE EXACT STORM
TRACK IS STILL UNCERTAIN...WHICH COULD SIGNIFICANTLY ALTER SNOW
TOTALS. BE SURE TO CHECK LATER FORECASTS IF YOU HAVE TRAVEL PLANS
AT THE START OF THIS UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-171315-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
709 AM CST WED NOV 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE TODAY...AS WEST
WINDS GUST TO 25 TO 30 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS COULD APPROACH GALE FORCE GUSTS FRIDAY INTO FRIDAY EVENING
AHEAD OF A DEVELOPING AREA OF LOW PRESSURE OVER THE CENTRAL
PLAINS.

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.